|Eating Disordered getting lipodystrophy
Jan 15, 2001
I am a 30 year old female. I was diagnosed a year ago with VL 160,000 CD4 24, now I'm at VL <50 CD4 98.Started on Agenerase,zerit and videx. Neurophy developed so I went to combivir with the agenerase.
Recently I noticed protruding veins. Went to doctor and found out I have lipodystrophy. I have an eating disorder and I fear relapse. Is there any way to prevent the lipo from getting worse? Is there any way to get rid of these veins? I would appreciate any help!!!
| Response from Dr. Henry
That is a tough one since there is no known effective therapy for fat loss in the setting of HIV infection and its treatment. Your current regimen should not contribute greatly to the problem. You may want to check your hormone (testosterone, estrogen) status and work to optimize your nutrition and exercise regimen. I recommend taking at least two multiple vitamins a day. Some groups are looking at growth hormone (Serono sponsored research)or diabetic drugs (ACTG trial opening soon) to try to address the problem. Ask you doc if there are research sites nearby. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.